MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC231400
Medical Device Problem Codes Difficult to Insert (1316); Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other relevant history, including preexisting medical conditions: asked but unavailable.Concomitant medical products and therapy dates: asked but unavailable.The device was discarded at the facility.An analysis of relevant data will be performed in view of supporting the identification of possible causes of the event.
 
Event or Problem Description
On (b)(6) 2021 the patient underwent endovascular treatment of an abdominal aortic aneurysm using gore® excluder® aaa endoprostheses, and a gore® dryseal flex introducer sheath as an accessory in the procedure.It was reported that resistance was noted while attempting to insert the contralateral leg component into and through the introducer sheath.Reportedly, the device was barely able to enter the introducer sheath valve without noted resistance.There was no suspected cause for the difficulty advancing the device through the introducer sheath.There was no reported difficulty while initially advancing the introducer sheath into the patient, and no patient anatomy or tortuosity was reported or suspected to be involved.The contralateral leg component did not enter the patient.It was reported that, as the physician attempted to remove the contralateral leg component from the introducer sheath, the device inadvertently deployed within the sheath.The physician stated that he pulled too hard on the device as it was being removed from the sheath after resistance was noted and it was suspected that the device deployment was caused by pulling too hard during device removal.The contralateral leg component and introducer sheath were removed as a unit.There was no clinical sequelae.The contralateral leg component and introducer sheath were discarded at the facility.A new contralateral leg component and gore® dryseal flex introducer sheath were used to complete the procedure.There were no further reported issues.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
H6: investigation findings: code 213 - an analysis of relevant data was performed in view of supporting the identification of possible causes of the event.The device evaluation was performed based on an event description as reported to gore as the device was not returned for analysis.Based on the findings from the evaluation, the physician¿s observation that the device had difficulties advancing through an introducer sheath could not be confirmed.The cause for the advancement difficulties through an introducer sheath could not be determined with the currently available information.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), do not attempt to withdraw any undeployed endoprosthesis through the introducer sheath.The sheath and catheter must be removed together.Catheter breakage or separation or premature deployment have occurred and may result in potential patient harms.Furthermore, the ifu states do not continue advancing any portion of the delivery system if resistance is felt during advancement of the guidewire, sheath, or catheter.Stop and assess the cause of resistance.Vessel or catheter damage or premature deployment have occurred and may result in potential patient harms.Potential device or procedure related adverse events that may occur and/or require intervention or additional intraoperative procedure time include, but are not limited to, unintentional/premature component deployment.H6: investigation findings: code 3233 updated to code 213.H6: investigation conclusions: code 11 updated to code 4315.

Brand Name
GORE EXCLUDER AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key12354590
Report Number3013164176-2021-01228
Device Sequence Number19644630
Product Code MIH
UDI-Device Identifier00733132618583
UDI-Public00733132618583
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2024
Device Model NumberPLC231400
Device Catalogue NumberPLC231400
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer09/20/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR